Alert archive / West Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 142, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 30, 2025, 10:54 PM EDT for Randolph County, Webster County, West Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2025, 10:54 PM EDT (02:54 UTC)
- Expired
- Jul 31, 2025, 2:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Randolph County, WV, Webster County, WV
The radar
The Charleston,WV radar (KRLX), 144 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 11:40 PM EDT | FLASH FLOOD | 10 Nnw Snowshoe, WV | State DOH garage reports flash flooding and rock debris cleanup on Holly Bush Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 428 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1504 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
822
WGUS51 KRLX 310254
FFWRLX
WVC083-101-310600-
/O.NEW.KRLX.FF.W.0142.250731T0254Z-250731T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
1054 PM EDT Wed Jul 30 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
Southwestern Randolph County in northeastern West Virginia...
East Central Webster County in northeastern West Virginia...
* Until 200 AM EDT.
* At 1054 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches
are possible in the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mingo, Huttonsville, Monterville, Valley Head, Waneta and Bergoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3864 8008 3873 8000 3871 7991 3862 7991
3847 8007 3847 8008 3847 8012 3846 8014
3845 8024 3849 8031 3857 8032
FLASH FLOOD...RADAR INDICATED
$$
FMK2 follow-up statements
066
WGUS71 KRLX 310449
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
1249 AM EDT Thu Jul 31 2025
WVC083-101-310600-
/O.CON.KRLX.FF.W.0142.000000T0000Z-250731T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph WV-Webster WV-
1249 AM EDT Thu Jul 31 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 2 AM EDT EARLY THIS
MORNING FOR SOUTHWESTERN RANDOLPH AND EAST CENTRAL WEBSTER
COUNTIES...
At 1249 AM EDT, Doppler radar indicated thunderstorms produced heavy
rain across the warned area, but Emergency Management had not
received any reports of flooding. Between 2 and 4 inches of rain
have fallen. Flooding impacts may arise, but no additional rainfall
is expected.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Mingo, Huttonsville, Monterville, Valley Head, Waneta and Bergoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3864 8008 3873 8000 3871 7991 3862 7991
3847 8007 3847 8008 3847 8012 3846 8014
3845 8024 3849 8031 3857 8032
FLASH FLOOD...RADAR INDICATED
$$
TRM949
WGUS71 KRLX 310552
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
152 AM EDT Thu Jul 31 2025
WVC083-101-310602-
/O.EXP.KRLX.FF.W.0142.000000T0000Z-250731T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph WV-Webster WV-
152 AM EDT Thu Jul 31 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 2 AM EDT EARLY THIS MORNING
FOR SOUTHWESTERN RANDOLPH AND EAST CENTRAL WEBSTER COUNTIES...
The heavy rain has ended. Emergency Management had not received any
reports of flooding, and flooding is no longer expected to pose a
threat. Please heed any road closures.
&&
LAT...LON 3864 8008 3873 8000 3871 7991 3862 7991
3847 8007 3847 8008 3847 8012 3846 8014
3845 8024 3849 8031 3857 8032
$$
TRMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 8:53 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 30, 8:53 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 853 PM EDT Wed Jul 30 2025 .SYNOPSIS... Persistent hot/humid conditions will continue into Thursday, with a crossing cold front providing much cooler conditions for Friday. Isolated/scattered afternoon/evening storms are possible until then. && .NEAR TERM /THROUGH THURSDAY/... As of 820 PM Wednesday... The Extreme Heat Warning and Heat Advisory were allowed to expire at 8 PM. Otherwise, ISO showers/storms continue across the area, with some activity having developed further north. Any ongoing showers/storms will begin to gradually diminish following sunset, with areas of valley fog (dense in spots) developing again tonight. As of 520 PM Wednesday... Scattered showers and isolated thunderstorms have initiated throughout the afternoon along the spine of the higher terrain via lift from anabatic convergence amid a moderately buoyant, but very weakly forced environment, with very light low/mid level flow (KRLX VAD Wind Profile currently sampling less than 10kts through 700mb) amid a subtle cap. Activity across the mountains continues to drift slowly northward along the associated cold pool. Expect this trend to continue to an extent, eventually slowing as associated (weak) gust fronts outrun shower/storm activity resulting in a general weakening trend. Locally gusty winds / heavy rain are possible through this evening, with a highly isolated water issue or two not out of the question. Given a few meandering outflow boundaries drifting northwards, can't entirely rule out a few isolated showers/storms further north this evening, but given the aforementioned cap, the probability appears to be on the lower end. Otherwise, a hot and humid evening continues, with heat indices currently in the mid 90s to low 100s across much of the lowlands. As of 140 PM Wednesday... Key Points: * Extreme Heat Warning and Heat Advisory remains in effect for the lowlands until 8 PM this evening. * Cold front brings a relief in heat conditions, with drier/cooler airmass filtering in through the weekend. General guidance suggests the probability of heat index exceeding 100 degrees this afternoon is high, around 70-80 percent. Therefore, heat headlines will continue until 8 PM this evening. Isolated showers and thunderstorms are expected to develop once again this afternoon and evening across the area. This convection is triggered by ample humidity, heat and bouyancy under poor deep layered shear. These ingredients suggest slow-moving storm could produce localized heavy downpours this afternoon, but again, coverage should be limited. It will be muggy tonight with dewpoints in the low to mid 70s. The NBM shows a good signal for dense river valley fog development once again tonight. In terms of heat, abundant cloudiness and cooling showers should help to mitigate afternoon temperatures on Thursday, allowing heat index values to remain at or under the 100 degree mark. Therefore, decrease dewpoints Thursday afternoon as they look to high mid to upper 70s in order to lower heat index values. Since advisory criteria will not be met widespread, perhaps the event can be treated with a Special Weather Statement. Will let next shifts to decide whether an advisory may be needed for portions of the lowlands for Thursday. A cold front approaches from the northwest overnight, stalling across our north by Thursday morning. This feature will bring good chances for showers and storms on Thursday and Thursday night. Some storms could be strong to severe. SPC has portions of our northeast sections under a Marginal Risk for severe storms, while the rest of the area in under a general thunderstorms level. && .SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/... As of 140 PM Wednesday... By Friday, the front pushes further south away from the area, while a high pressure builds behind it. This high will bring cooler and drier airmass to the area through the end of the week, with near seasonal temperatures. && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... As of 140 PM Wednesday... Dry and pleasant weather is expected during the beginning of next week as a broad high pressure over the Great Lakes takes control. Then, general guidance bring a weak surface low pressure system and associated occluded front crossing our area from west to east Tuesday to Wednesday. Therefore, expect showers and storms to return by mid week with temperatures returning to near-seasonal normals. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... As of 840 PM Wednesday... ISO showers/storms continue across the area at present. Activity will begin to gradually diminish over the next couple hours, giving way to a dry overnight thereafter. Brief MVFR/IFR VSBY and breezy winds are possible with any heavier showers/storms this evening. The bigger concern for the overnight will be developing fog and perhaps some low stratus in/near the higher terrain, with LIFR/VLIFR currently progged for all terminals. Fog and low stratus will gradually lift/dissipate from ~ 11-14Z on Thursday, bringing a return of mainly VFR outside of the potential for brief MVFR stratocu through late morning or early afternoon, and then the potential for MVFR CIGs across southeast Ohio and northern WV late in the TAF period. SCT showers/storms are possible during the afternoon/evening as a cold front begins pushing into the area, with the best chance for rain being central/northern locations. Given timing/location uncertainty at this point, have just coded VCTS into most of the TAFs for the time being. MVFR/IFR VSBY is likely with any heavier showers or storms. Surface flow goes calm tonight, with light and variable flow developing on Thursday, becoming primarily northwesterly by the end of the TAF period. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing, extent, and density of fog overnight may vary from the forecast. Brief MVFR/IFR VSBY is possible with showers/storms this evening and then again Thursday afternoon and evening. Return to VFR on Thursday could vary from the forecast depending on morning / early afternoon stratocu. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE THU 07/31/25 UTC 1HRLY 00 01 02 03 04 05 06 07 08 09 10 11 EDT 1HRLY 20 21 22 23 00 01 02 03 04 05 06 07 CRW CONSISTENCY H H H H H H M M M M M M HTS CONSISTENCY H H H H H H M M L M M M BKW CONSISTENCY H H H H H H H H M L L M EKN CONSISTENCY H H H H H L M M M M M M PKB CONSISTENCY H H H H H H M H L M M M CKB CONSISTENCY H H H H H M M M M M M M AFTER 00Z FRIDAY... IFR conditions are possible with showers/storms and/or low stratus Thursday night. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ NEAR TERM...ARJ/GW SHORT TERM...ARJ LONG TERM...ARJ AVIATION...GW
In the hours before
Special weather statement, Jul 30, 9:07 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Charleston WV
907 PM EDT Wed Jul 30 2025
WVZ019-020-029-030-310145-
Doddridge WV-Ritchie WV-Lewis WV-Gilmer WV-
907 PM EDT Wed Jul 30 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN RITCHIE...
SOUTHEASTERN DODDRIDGE...NORTHEASTERN GILMER AND LEWIS COUNTIES
THROUGH 945 PM EDT...
At 906 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles west of Stonewall Jackson, or 7 miles west of
Weston, moving southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Weston, Stonewall Jackson, Jackson Mill, Jane Lew, Auburn, Camden,
Baldwin, Avon, Sand Run, Grove, Leopold, Troy, Alum Bridge, Coxs
Mills, Linn, and Horner.
This includes the following highways...
Interstate 79 between mile markers 83 and 105.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Charleston West Virginia.
&&
LAT...LON 3918 8056 3918 8059 3917 8059 3915 8054
3915 8049 3908 8030 3906 8031 3885 8054
3887 8056 3886 8058 3890 8061 3889 8064
3911 8093 3922 8067
TIME...MOT...LOC 0106Z 310DEG 8KT 3903 8061
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FMKSpecial weather statement, Jul 30, 9:40 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Charleston WV
940 PM EDT Wed Jul 30 2025
WVZ015-026-310215-
Boone WV-Kanawha WV-
940 PM EDT Wed Jul 30 2025
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL KANAWHA AND NORTHEASTERN
BOONE COUNTIES THROUGH 1015 PM EDT...
At 940 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Marmet, or near Charleston, moving southeast at 10
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Charleston, Chesapeake, Marmet, Belle, Cedar Grove, East Bank,
Glasgow, Pratt, Coal Fork, Handley, Dawes, and Sharon.
This includes the following highways...
Interstate 77 in West Virginia between mile markers 96 and 100, and
near mile marker 102.
West Virginia Turnpike between mile markers 77 and 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Charleston West Virginia.
&&
LAT...LON 3826 8172 3837 8161 3825 8130 3804 8152
TIME...MOT...LOC 0140Z 310DEG 8KT 3827 8160
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FMKSpecial weather statement, Jul 30, 10:29 PM EDT, 25 minutes before
Special Weather Statement
National Weather Service Charleston WV
1029 PM EDT Wed Jul 30 2025
WVZ521-522-525-526-310315-
Southeast Webster WV-Northwest Randolph WV-Northwest Webster WV-
Southeast Randolph WV-
1029 PM EDT Wed Jul 30 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN RANDOLPH AND EAST
CENTRAL WEBSTER COUNTIES THROUGH 1115 PM EDT...
At 1029 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms 11 miles northwest of Snowshoe, or 14 miles northwest
of Cass Scenic Railroad, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mingo, Huttonsville, Monterville, Valley Head, Bergoo, and Waneta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Charleston West Virginia.
&&
LAT...LON 3854 7987 3847 8001 3846 8005 3847 8012
3844 8016 3842 8029 3855 8037 3873 7994
3856 7986
TIME...MOT...LOC 0229Z 249DEG 9KT 3854 8012
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
FMKThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 9:07 PM EDT | Special Weather Statement | RLX | Lewis | 38 min |
| Jul 30, 9:40 PM EDT | Special Weather Statement | RLX | Kanawha | 35 min |
| Jul 30, 10:00 PM EDT | Flash Flood Warning | RLX | Lewis | 3 hr |
| Jul 30, 10:29 PM EDT | Special Weather Statement | RLX | Pocahontas | 46 min |
| Jul 30, 11:39 PM EDT | Flash Flood Warning | RLX | Kanawha | 3 hr |
| Jul 31, 12:09 PM EDT | Special Weather Statement | RLX | Ritchie | 51 min |
| Jul 31, 12:41 PM EDT | Special Weather Statement | RLX | Wirt | 34 min |
| Jul 31, 12:58 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison | 47 min |
| Jul 31, 2:06 PM EDT | Special Weather Statement | RLX | Taylor | 39 min |
| Jul 31, 2:16 PM EDT | Special Weather Statement | RLX | Braxton | 44 min |
| Jul 31, 2:35 PM EDT | Flash Flood Warning | RLX | Harrison | 3 hr |
| Jul 31, 7:23 PM EDT | Special Weather Statement | RLX | Mingo | 37 min |
Nearby
Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.